MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Codes Kinked (1339); Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The complete device set involved in the complaint was not returned for evaluation.With the information provided a document based investigation was carried out.The customer complaint was confirmed based on customer testimony.As the complete device set was not returned and the actual use conditions cannot be replicated, the cause of the complaint could not be conclusively determined.A review of the manufacturing records for the rms-060022r device of lot c1291483 did not reveal any discrepancies that could have contributed to the complaint issue.The component lot involved in this complaint has not been involved in a previous complaint.Therefore it is not likely that the component material attributed to this event; however this cannot be conclusively determined.There is no evidence to suggest that this issue affects the entire lot # c1291483; upon review of complaints this failure mode has not occurred previously with this lot # c1291483.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.During final quality checks there is a specific check to ¿check sheath is clean and free from grease or contamination and not kinked along its length¿ and to ¿ensure that the catheter is not kinked along its length¿ and or the stent and introducer sets to ¿ensure that the stent can fit through the sheath and can be released using the catheter as a pusher using the pigtail straightener during deployment to ensure that the catheter tip exits the sheath tip.¿ as per the instructions for use (ifu) ¿instructions for use¿ section, the user is advised to ¿note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ the ifu states the following in the ¿warnings¿ section: ¿individual variations of interaction between stents and the urinary system are unpredictable.¿ it should be noted that the instructions for use instructs the user as follows: ¿(2) with introduction catheter and sheath in proper position, remove introduction catheter to allow passage of the stent.(3) use the pigtail straightener to introduce the stent to the sheath.(4) use the introduction catheter to advance the stent through the sheath until the numbered marker corresponding to the stent length being deployed reaches the hub on the sheath.At this point the first pigtail will have fully deployed from the sheath.(5) to prevent further deployment of the stent in the kidney hold the introduction catheter in place and retract the sheath.(6) when the hub of the sheath aligns with the proximal ink mark on the introduction catheter the second pigtail is about to deploy.At this point retract both the sheath and introduction catheter completely." during manufacture the mtm is instructed as follows: ¿ensure that the stent can fit through the sheath and can be released using the catheter as a pusher using the pigtail straightener during deployment to ensure that the catheter tip exits the sheath tip." prior to distribution all rms-060022-r devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
On inserting the resonance stent through the clear sheath the stent, once fully inside the sheath, would not advance.The surgeon was using the catheter as a pusher and could not advance the stent.He then tried a 5fr open end ureteral catheter but could not advance it further.It was then discovered that the sheath had kinked and the bend in the plastic was preventing the stent from advancing.After straightening the kink, and attempting to advance the stent, the stent under i.I appeared to divert in a different direction from the radio opaque marker on the end of the sheath.Due to concerns over the integrity of the kinked sheath, a second resonance stent set was opened.The kinked sheath and stent were removed and the surgeon started again using the new sheath.The resonance stent was then advanced as per normal.The surgeon and cn (nurse) are now under the impression that the plastic of the sheath was weaker than normal, causing the kink that then required use of another sheath.The sheath was not recovered at the end of the case as the patient was vre-positive.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6539832
Report Number3001845648-2017-00155
Device Sequence Number18835678
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)191108(10)C1291483
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRMS-060022-R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1